Mississippi, 2004

Damaging Wind in Mississippi, July 7, 2004

July 7, 2004 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 7, 2:24 PM CST, 1 minute earlier.

Area forecast discussion, Jul 7, 2:24 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUL  7 2004

.SYNOPSIS...
WEAK UPPER TROUGH AXIS ALONG THE MS RIVER WITH A MINOR SHORTWAVE
MOVING INTO THE DELTA REGION THIS AFTERNOON. LOW LEVEL RIDGE OVER
THE NRN GULF KEEPING A WLY FLOW IN TACT THROUGH THE LOWEST 20K FEET
OVER MUCH OF THE CWFA. EARLY AFTERNOON SBCAPES AS HIGH AS 5200J/KG
HELPING TO RAPIDLY FIRE TSRA EWD THROUGH THE HIGHWAY 82 CORRIDOR.
SBCAPES STILL IN THE 3500-4000J/KG RANGE IN AREAS S OF THE ONGOING
STORMS. ALSO SEEING SOME WEAKER SCATTERED STORMS DEVELOPING NWD FROM
THE COAST AND EXPECT THESE TWO CONVECTIVE AREAS TO MERGE IN THE EAST
CENTRAL PORTIONS BEFORE SUNSET. LIMITED SHEAR VALUES KEEPING SEVERE
POTENTIAL IN CHECK EXCEPT IN ISOLATED CASES.

&&

.SHORT TERM...
AN ACTIVE EVENING AHEAD AS INTERACTING OUTFLOW BOUNDARIES SUPPORT
ADDITIONAL TSRA THROUGH A FEW HOURS AFTER SUNSET...ESPECIALLY IN THE
ERN PORTIONS. WEAKENING UPPER TROUGH AXIS WILL BEGIN MOVING WWD
THURSDAY AFTERNOON AS A CLOSED CIRCULATION CENTER DEVELOPS IN THE NW
GULF AND HEADS INTO TX. A DEEP LAYERED SLY FLOW REGIME EVOLVES FOR
FRIDAY WHICH SHOULD BRING ANY SEA BREEZE ACTION WELL INLAND FRIDAY
AFTERNOON. THEN A BUILDING TROPICAL RIDGE OVER FL/BAHAMAS PUSHES
NWWD INTO THE SERN QUARTER OF THE NATION JUST IN TIME FOR THE
WEEKEND. SURFACE PRESSURES RISE BY 4MB FROM FRIDAY TO SATURDAY
AFTERNOON AS PRECIPITABLE WATER VALUES DROP BACK BELOW 1.5. THE MID/
UPPER RIDGE CONTINUES TO EXPAND WWD THROUGH THE FIRST PART OF NEXT
WEEK AND SHOULD EASILY PRODUCE HIGH TEMPS BACK INTO THE MID 90S
ACCORDING TO LOCAL CLIMATE HISTORY IN THESE SITUATIONS. NOT MUCH
CHANGE TO OVERNIGHT LOWS EXPECTED AS TYPICAL SUMMER REGIME SETS UP
FOR MOST OF THE COMING WEEK.

&&

.LONG TERM...
MEDIUM RANGE GUIDANCE FAIRLY UNIFORM WITH LARGE RIDGE DOMINATING THE
CENTRAL AND SERN CONUS. ENSEMBLE TEMPERATURE GUIDANCE LEANING TOWARD
ABOVE CLIMATOLOGY/MEX MOS NUMBERS. MEAN UPPER LEVEL PATTERN SUPPORTS
A RATHER STUBBORN LOOKING E-W RIDGE AXIS HOLDING THROUGH DAY 10 OF
THE FORECAST INSTEAD OF THE ERN TROUGH SCENARIO IN THE OPERATIONAL
RUN THAT FORMS TOWARD THE END OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  90  71  92 /  40  30  20  30
MERIDIAN      70  91  70  92 /  40  30  20  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jul 7, 2:00 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUL 07 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
082000-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
300 PM CDT WED JUL 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
THIS EVENING...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE
ALONG AND NORTHEAST OF A LINE FROM GRENADA TO LEXINGTON TO MACON.
 ELSEWHERE...STRONG THUNDERSTORMS WILL BE POSSIBLE.

A WEAK UPPER LEVEL WAVE CONTINUE TO MOVE THROUGH MISSISSIPPI THIS
EVENING.  THE COMBINATION OF DAYTIME HEATING AND A VERY MOIST
ATMOSPHERE HAS RESULTED IN MODERATE INSTABILITY AND SCATTERED
THUNDERSTORMS...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR.  SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING BEFORE WEAKENING AFTER SUNSET.

ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING
AND TORRENTIAL DOWNPOURS OF RAIN.  ISOLATED SEVERE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND SMALL
HAIL...PRIMARILY NORTH AND EAST OF A  GRENADA TO LEXINGTON TO
MACON MISSISSIPPI LINE.  ELSEWHERE STRONG THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH ALONG WITH
SMALL HAIL.

ON THURSDAY...STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE IN
AREAS ALONG AND SOUTH OF INTERSTATE 20. DAYTIME HEATING WILL
AGAIN TEAM UP WITH AMPLE LOW LEVEL MOISTURE TO PRODUCE AN
UNSTABLE AIRMASS.  AS A WEAK UPPER LEVEL DISTURBANCE MOVES
THROUGH THE AREA DURING THE AFTERNOON...SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP.  FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS OF RAIN AND WIND GUSTS TO 40 MPH WILL ACCOMPANY ANY
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH WEDNESDAY...JULY 14.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Columbus AFB radar (KGWX), 72 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oktibbeha

When
July 7, 2:25 PM CST
Where
Oktibbeha County, 5 mi W of Starkville
Measured
54 kt (62 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
33.467, -88.917

A couple of trees were blown down on US Highway 82. Crews had to remove the debris from the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411853.